According to a study published in Pharmacology Research & Perspectives, concomitant drug use did not significantly shift the onset timing of musculoskeletal adverse events (MAEs) when given concurrently with statins.
MAEs have been associated with statin use in some patients. Researchers aimed to evaluate the timing of MAEs onset that occur during statin monotherapy, and to assess whether concomitant drugs used with statin therapy shifted the onset timing of MAEs. Using the Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS), they analyzed cases where atorvastatin, rosuvastatin, simvastatin, lovastatin, fluvastatin, pitavastatin, and pravastatin were prescribed. Use of concomitant drugs with statin use was included in the analysis.
“Statins used in combination with concomitant drugs were compared with statin monotherapy to determine if the use of concomitant drugs shifted the onset timing of MAEs,” explained senior author Dr. Daiuke Kobayashi, of Josai University, in Japan.
The data showed MAEs onset was significantly faster with atorvastatin and rosuvastatin compared with simvastatin; a comparison with other statins could not be established due to the small number of cases identified. Regarding concomitant drug use, the authors found no drugs that shifted the onset timing of MAEs.
For more information visit bpspubs.com.